Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Lake Charles, LA

August 5, 2022Tyler County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 5, 2022, 4:54 PM CDT for Tyler County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2022, 4:54 PM CDT (21:54 UTC)
Expired
Aug 5, 2022, 5:15 PM CDT
In force
21 min
Issued by
NWS Lake Charles, LA
Hail
0.00 in
Wind
30

County Tyler County, TX

The radar

The Lake Charles radar (KLCH), 141 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

602 
WWUS84 KLCH 052154
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT Fri Aug 5 2022
 
TXZ180-052215-
Tyler TX-
454 PM CDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of west central Tyler
County through 515 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Woodville and Ivanhoe. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3082 9438 3066 9441 3065 9457 3091 9464
TIME...MOT...LOC 2154Z 097DEG 10KT 3076 9449 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

tingler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:16 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 5, 3:16 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
316 PM CDT Fri Aug 5 2022

.SHORT TERM [Tonight through Sunday]...
Wx map shows high pressure ridge across the Northern Gulf of
Mexico, providing a south to southeast flow across the area.
Radar finally showing increased shower and thunderstorm coverage
across Southeast Texas, still isolated to scattered across Central
and Southern Louisiana. Still expecting increased coverage later
this afternoon. For this, keeping the 50-70% across the area
through early evening. WPC continues the marginal risk of
excessive rainfall for Southeast Texas and Southwest Louisiana
this afternoon. Expect the showers and thunderstorms to diminish
by sunset.

The mid to upper level trough axis expected to move further west
and slowly weaken over the weekend, leaving the area in a predominate
southeast flow at the surface and aloft. This will keep enough
Gulf moisture (precip H2O 1.5-2.0" range) over the region to provide
scattered to at time numerous showers and thunderstorms. This is
expected to begin during the pre-dawn hours across the coastal
waters, move closer to the coast and coastal parishes/counties
near daybreak, and spread/develop further inland during the late
morning and afternoon hours.

Afternoon highs expected to be in the upper 80s to lower 90s,
with mid 90s across Inland Southeast Texas and Central Louisiana.
Heat index values of 98-103 expected during maximum heating. Lows
each day in the lower to mid 70s, with upper 70s to near 80 along
the coast.

08/DML

.LONG TERM [Monday through Friday]...
At the start of the long term period, the forecast area will be
located beneath a broad weakness aloft, while at the surface light
to moderate onshore flow will continue to pump deep tropical
moisture into the region. As a result, a fairly repetitive forecast
will persist through at least the first half of the long term
period. POPs around 40-60% are on tap each afternoon, with the best
coverage expected across the I-10 corridor to the coast, with lesser
chances further inland. Regardless, coverage each day will be fairly
hit or miss so some location could see no rain while otherwise could
potentially see periods of heavy downpours leading to localized
flash flooding. With decent rain chances each day, temperatures
remain near or slightly below climo norms, with afternoon highs in
the upper 80s to lower 90s and overnight lows in the mid 70s.

Towards the end of the week (day 7-8) the pattern begins to change
as guidance depicts a weak frontal boundary sliding across the
region as a deepening trof becomes carved out over the Eastern
Seaboard. While the boundary looks unlikely to bring any colder air
to the region, it may bring a shot of drier low level air as winds
shift north on Thursday. Regarding rain chances through this period,
the surface boundary looks to become nearly stationary near the
coast through the end of the week, which will likely serve as a
focus for convection. Therefore, elevated rain chances continue
across the southern half of the region, especially south-central LA.
However, further inland, drier air may be enough to keep convection
at bay, as rain chances taper down a bit by Fri.

17

&&

.MARINE...

Surface high pressure ridging across the northern Gulf of Mexico
will maintain a light to occasionally moderate onshore flow
through the next several days. An upper level disturbance moving
across the northwest Gulf will help provide numerous showers and
thunderstorms today. This disturbance will move off to the west
over the weekend with more typical daily scattered showers and
thunderstorms returning for the coastal waters.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  93  72  94 /  10  40  10  30
LCH  74  89  74  90 /  30  60  20  60
LFT  74  89  74  90 /  10  60  10  60
BPT  76  90  77  91 /  40  60  30  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Aug 5, 3:18 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
318 PM CDT Fri Aug 5 2022

LAZ041-073-074-TXZ201-215-216-261-262-062030-
Calcasieu-West Cameron-East Cameron-Hardin-Jefferson-Orange-
Southern Jasper-Southern Newton-
318 PM CDT Fri Aug 5 2022

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms will continue this
afternoon. Some locally heavy rainfall may occur due to high
rainfall rates between 1 and 3 inches per hour with the stronger
storms. A Marginal Risk (level 1 out of 4) Potential for Excessive
Rainfall has been outlined. If these rainfall amounts occur, flooding
of low lying areas and urban type street flooding will be possible.
Also, occasional to frequent cloud to ground lightning will occur
with the storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There will be a daily chance for thunderstorms during the period.
Besides some locally torrential downpours, occasional cloud to
ground lightning can be expected.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-042>045-052>055-TXZ180-259-260-062030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-Tyler-Northern Jasper-Northern Newton-
318 PM CDT Fri Aug 5 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will continue this afternoon.
Occasional cloud to ground lightning and locally torrential downpours
can be expected with the storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There will be a daily chance for thunderstorms during the period.
Besides some locally torrential downpours, occasional cloud to
ground lightning can be expected.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-062030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
318 PM CDT Fri Aug 5 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms can be expected again overnight.
Occasional to frequent cloud to water lightning will be the main
hazard. Also, heavy rainfall will greatly reduce visibility.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There will be a daily chance for thunderstorms during the period.
Locally higher winds and seas, torrential rainfall greatly reducing
visibility, and occasional cloud to water lightning will be the main
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 5, 4:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT Fri Aug 5 2022

TXZ180-052215-
Tyler TX-
454 PM CDT Fri Aug 5 2022

...A strong thunderstorm will impact portions of west central Tyler
County through 515 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodville and Ivanhoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3082 9438 3066 9441 3065 9457 3091 9464
TIME...MOT...LOC 2154Z 097DEG 10KT 3076 9449

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:07 PM CDTFlash Flood WarningLCHJefferson, Orange3 hr

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.